About this Journal Submit a Manuscript Table of Contents
International Journal of Differential Equations
Volume 2010 (2010), Article ID 315421, 16 pages
http://dx.doi.org/10.1155/2010/315421
Research Article

On the Speed of Spread for Fractional Reaction-Diffusion Equations

Department of Mathematics, Georgetown University, Box 571233, Washington, DC 20057, USA

Received 12 August 2009; Revised 12 October 2009; Accepted 25 October 2009

Academic Editor: Om Agrawal

Copyright © 2010 Hans Engler. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. A. N. Kolmogorov, I. G. Petrovskii, and N. S. Piskunov, “Étude de l'équation de diffusion avec accroissement de la quantité de matière, et son application à un probleme biologique,” Bulletin Université d'Etat à Moscou, vol. 17, pp. 1–26, 1937.
  2. H. P. McKean, “Application of Brownian motion to the equation of Kolmogorov-Petrovskii-Piskunov,” Communications on Pure and Applied Mathematics, vol. 28, no. 3, pp. 323–331, 1975. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. C. R. Doering, C. Mueller, and P. Smereka, “Interacting particles, the stochastic Fisher-Kolmogorov-Petrovsky-Piscounov equation, and duality,” Physica A, vol. 325, no. 1-2, pp. 243–259, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. D. G. Aronson and H. F. Weinberger, “Multidimensional nonlinear diffusion arising in population genetics,” Advances in Mathematics, vol. 30, no. 1, pp. 33–76, 1978. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. S. M. Allen and J. W. Cahn, “A microscope theory for antiphase boundary motion and its application to antiphase domain coarsening,” Acta Materialia, vol. 27, no. 6, pp. 1085–1095, 1979.
  6. U. Ebert and W. V. van Saarloos, “Front propagation into unstable states: universal algebraic convergence towards uniformly translating pulled fronts,” Physica D, vol. 146, no. 1–4, pp. 1–99, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. J. Fort and T. Pujol, “Progress in front propagation research,” Reports on Progress in Physics, vol. 71, no. 8, 41 pages, 2008. View at Publisher · View at Google Scholar
  8. F. Mainardi, Y. Luchko, and G. Pagnini, “The fundamental solution of the space-time fractional diffusion equation,” Fractional Calculus & Applied Analysis, vol. 4, no. 2, pp. 153–192, 2001. View at Zentralblatt MATH · View at MathSciNet
  9. K. Sato, Levy Processes and Infinitely Divisible Distributions, Cambridge University Press, Cambridge, UK, 1999.
  10. B. Baeumer, M. Kovács, and M. M. Meerschaert, “Fractional reproduction-dispersal equations and heavy tail dispersal kernels,” Bulletin of Mathematical Biology, vol. 69, no. 7, pp. 2281–2297, 2007. View at Publisher · View at Google Scholar · View at PubMed · View at MathSciNet
  11. D. del-Castillo-Negrete, B. A. Carreras, and V. E. Lynch, “Front dynamics in reaction-diffusion systems with Levy flights: a fractional diffusion approach,” Physical Review Letters, vol. 91, no. 1, Article ID 018302, 2003.
  12. R. Mancinelli, D. Vergni, and A. Vulpiani, “Superfast front propagation in reactive systems with non-Gaussian diffusion,” Europhysics Letters, vol. 60, no. 4, pp. 532–538, 2002. View at Publisher · View at Google Scholar
  13. R. Mancinelli, D. Vergni, and A. Vulpiani, “Front propagation in reactive systems with anomalous diffusion,” Physica D, vol. 185, no. 3-4, pp. 175–195, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. D. H. Zanette, “Wave fronts in bistable reactions with anomalous Lévy-flight diffusion,” Physical Review E, vol. 55, no. 1, supplement B, pp. 1181–1184, 1997.
  15. G. M. Zaslavsky, “Chaos, fractional kinetics, and anomalous transport,” Physics Reports, vol. 371, no. 6, pp. 461–580, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. K. W. Schaaf, “Asymptotic behavior and traveling wave solutions for parabolic functional-differential equations,” Transactions of the American Mathematical Society, vol. 302, no. 2, pp. 587–615, 1987. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. B. Baeumer, M. Kovács, and M. M. Meerschaert, “Numerical solutions for fractional reaction-diffusion equations,” Computers & Mathematics with Applications, vol. 55, no. 10, pp. 2212–2226, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. X. Cabre and J.-M. Roquejoffre, “Propagation de fronts dans les équations de Fisher-KPP avec diffusion fractionnaire,” http://arxiv.org/abs/0905.1299.
  19. Y. Nec, A. A. Nepomnyashchy, and A. A. Golovin, “Front-type solutions of fractional Allen-Cahn equation,” Physica D, vol. 237, no. 24, pp. 3237–3251, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. J. Nolan, Stable Distributions—Models for Heavy Tailed Data, chapter 1, Birkhäuser, Boston, Mass, USA, 2010.
  21. V. M. Zolotarev, One-Dimensional Stable Distributions, vol. 65 of Translations of Mathematical Monographs, American Mathematical Society, Providence, RI, USA, 1986, translated from Odnomernye Ustoichivye Raspredelniia, Nauka, Moscow, Russia, 1982. View at MathSciNet
  22. J.-M. Bony, P. Courrège, and P. Priouret, “Semi-groupes de Feller sur une variété à bord compacte et problèmes aux limites intégro-différentiels du second ordre donnant lieu au principe du maximum,” Annales de l'Institut Fourier, vol. 18, pp. 369–521, 1968. View at Zentralblatt MATH · View at MathSciNet
  23. W. von Waldenfels, “Positive Halbgruppen auf einem n-dimensionalen Torus,” Archiv für Mathematische Logik und Grundlagenforschung, vol. 15, pp. 191–203, 1964. View at MathSciNet